Synthetic Drugs Causing Overdoses in California
A fatal batch of fentanyl-laced pills are circulating around California, specifically in the Sacramento County area. As of last week, there have been over 35 overdoses related to these dangerous pills. The pills causing these overdoses are being sold as hydrocodone.
Fentanyl is a strong synthetic opioid analgesic that is used to treat severe pain. It is often misused by opiate addicts. This drug is mixed in with other similar medications to create a synthetic drug that is then sold illegally, which is what is happening in California. These synthetic pills are extremely dangerous because it is not always known what is mixed in with the fentanyl.
Side effects of this medication include weak breathing, severe weakness, slow heart rate, dizziness, nausea and high blood pressure. These may be heightened in combination of the other substances in the synthetic pills.
The Drug Enforcement Administration (DEA) is currently investigating the recent spike in overdoses.